MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80V275
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail had not been able to distract since the implant procedure.The nail was revised on an unknown date and the planned therapeutic time was extended as a result.No further patient adverse impact was reported.
 
Additional Manufacturer Narrative
Visual inspection of the returned product showed no visible damage on the nail and it was fully retracted.X-ray images of internal components revealed a damaged split washer/anti-jam washer.A review of the x-ray images on the released work order were also verified and they did not reveal an anti-jam washer failure.The nail was functionally tested and was unable to distract and retract with the electronic remote controller (erc) and high-speed magnet.The force test and stroke test showed no signs of distraction; this indicated that the device was jammed.As part of the investigation, the device history records were reviewed and indicated the length of the nail was 273.78 mm at the time of manufacture.The length of the nail as received was measured at 273.04 mm.The difference between the measurement of the nail at the time of manufacture and return for the complaint was 0.74 mm.The shorter length measured at the time of the complaint investigation indicated that the nail had been retracted.The nail was determined to be possibly jammed due to repeated retraction force from improper use of the erc/fast distractor.The erc/fast distractor unit may have been held in the incorrect orientation during the inspection at the back table/at the treatment sessions causing the device to be retracted instead of being distracted.A review of the dhr documents indicated that the nail was manufactured by the specified requirements at that time and met all of the required quality inspections before shipment.
 
Event or Problem Description
No additional information was provided.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13368234
Report Number3006179046-2022-00118
Device Sequence Number17152303
Product Code HSB
UDI-Device Identifier00887517934864
UDI-Public887517934864
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80V275
Device Lot Number001082AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/11/2022
03/11/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date03/16/2022
03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age13 YR
Patient SexFemale
Patient Weight50 KG